Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 24, 2007, 1:31 AM CDT for 4 counties in Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 1:31 AM CDT (06:31 UTC)
- Expired
- May 24, 2007, 2:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Clay County, KS, Dickinson County, KS, Geary County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 1:42 AM CDT | HAIL 0.88 | 1 N Wakefield, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 7:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 240631
SVRTOP
KSC027-041-061-161-240715-
/O.NEW.KTOP.SV.W.0045.070524T0631Z-070524T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
131 AM CDT THU MAY 24 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN GEARY COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
WESTERN RILEY COUNTY IN NORTHEAST KANSAS...
* UNTIL 215 AM CDT
* AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF WAKEFIELD...OR ABOUT 14 MILES NORTHWEST OF JUNCTION
CITY...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAKEFIELD...
MILFORD LAKE...
MILFORD...
RILEY...
LEONARDVILLE...
RANDOLPH...
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3944 9672 3939 9672 3938 9670 3930 9664
3905 9700 3903 9704 3912 9714 3916 9720
3950 9679 3947 9676
$$3 follow-up statements
000
WWUS53 KTOP 240643
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
142 AM CDT THU MAY 24 2007
KSC027-041-061-161-240715-
/O.CON.KTOP.SV.W.0045.000000T0000Z-070524T0715Z/
CLAY-RILEY-GEARY-DICKINSON-
142 AM CDT THU MAY 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHEASTERN DICKINSON...NORTHWESTERN GEARY...WESTERN RILEY AND
SOUTHEASTERN CLAY COUNTIES...
AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WAKEFIELD...OR ABOUT 14 MILES SOUTHEAST OF CLAY
CENTER...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WAKEFIELD...RILEY...MILFORD LAKE...LEONARDVILLE AND RANDOLPH.
AT 133 AM CDT...A STORM SPOTTER REPORTED QUARTER SIZE HAIL 8 MILES
EAST OF MANCHESTER.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3944 9672 3939 9672 3938 9670 3930 9664
3905 9700 3917 9707 3925 9709 3950 9679
3947 9676
$$000
WWUS53 KTOP 240657
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
156 AM CDT THU MAY 24 2007
KSC027-041-240703-
/O.CAN.KTOP.SV.W.0045.000000T0000Z-070524T0715Z/
CLAY-DICKINSON-
156 AM CDT THU MAY 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR DICKINSON AND CLAY COUNTIES
HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED DICKINSON AND CLAY COUNTIES.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3943 9673 3939 9672 3938 9670 3930 9665
3910 9694 3923 9694 3933 9695 3940 9679
3943 9675
$$
KSC061-161-240715-
/O.CON.KTOP.SV.W.0045.000000T0000Z-070524T0715Z/
RILEY-GEARY-
156 AM CDT THU MAY 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN GEARY AND WESTERN RILEY COUNTIES...
AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTHWEST OF RILEY...OR ABOUT 16 MILES NORTH OF
JUNCTION CITY...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
RILEY AND LEONARDVILLE.
AT 142 AM CDT...A SPOTTER REPORTED NICKEL SIZE HAIL 1 MILE NORTH OF
WAKEFIELD.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3943 9673 3939 9672 3938 9670 3930 9665
3910 9694 3923 9694 3933 9695 3940 9679
3943 9675
$$000
WWUS53 KTOP 240710
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
210 AM CDT THU MAY 24 2007
KSC061-161-240720-
/O.EXP.KTOP.SV.W.0045.000000T0000Z-070524T0715Z/
RILEY-GEARY-
210 AM CDT THU MAY 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GEARY AND CENTRAL
RILEY COUNTIES WILL EXPIRE AT 215 AM CDT...
AT 210 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3943 9673 3939 9672 3938 9670 3930 9665
3910 9694 3923 9694 3933 9695 3940 9679
3943 9675
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:04 PM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, May 23, 5:04 PM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 504 PM CDT WED MAY 23 2007 .DISCUSSION... TONIGHT AND THURSDAY...BIGGEST THREAT BEYOND SVR THIS EVENING IS THE POTENTIAL FOR HEAVY RAIN. ALL SIGNS POINT TO THIS INCLUDING HIGH PRECIPITABLE WATER VALUES BETWEEN 150 AND 200% OF NORMAL, INFLOW TO SFC FNT, APPCH OF STG UPPER SYSTEM FROM THE SOUTHWEST AND POTENTIAL TRAINING OF ECHOES OVER WATCH AREA. ONLY CONCERN IS WHETHER PRECURSOR SEVERE WEATHER AND ANY COLD POOL OUTFLOWS MAY SHIFT AXIS OF HEAVIEST RAIN FURTHER SOUTHEAST LATER TONIGHT. EVENING SHIFT WILL NEED TO WATCH THIS AND MAY NEED TO ADJUST WATCH AREA ACCORDINGLY. AM FOLLOWING GFS ON FRONTAL PASSAGE ON THURSDAY AND THIS SHOULD BRING AN END TO PCPN MOST OF AREA BY AFTN. SOME QUESTION ON LINGERING PCPN SERN CWA BUT HAVE TRIED TO BLEND FCST WITH NEIGHBORS SINCE IS A BIT UNCLEAR JUST WHERE ENOUGH LIFT WILL BRING RESIDUAL SHOWERS YET LATE TMRW AFTN. TEMPERATURES SHOULD RECOVER A BIT ON THURSDAY...COULD BE EVEN WARMER OVER NORTHWEST CWA IF ENOUGH SOLAR INSOLATION OCCURS BEHIND PRECIPITATION AREA. SK CONCERNS FOR THURSDAY NIGHT INTO FRIDAY IS EXTENT FRONT WILL GET PUSHED TO THE SOUTH AS THE UPPER WAVE AND ITS LIFT EJECTS TO THE NORTHEAST. NAM LINGERS SOME PRECIP CHANCES ALONG AND A LITTLE BEHIND THE FRONT INTO THE EVENING HOURS THURSDAY...WHILE THE GFS PUSHES PRECIP SOUTH AND EAST. AFTER COORDINATION...HAVE LEFT SOME LOW POPS FOR THE SOUTHEAST CORNER COUNTIES FOR THURSDAY EVENING AND FRIDAY MORNING. LOWS FRIDAY MORNING FROM THE UPPER 40S NORTH TO LOWER 50S SOUTH. FOR FRIDAY AFTERNOON...FRONTAL BOUNDARY STALLS TO THE SOUTH. WITH SOME FOCUS FOR CONVERGENCE AND FLOW ALOFT IN WAKE OF DEPARTING SHORTWAVE TURNS WEST TO SOUTHWESTERLY...AND HINTS OF WEAK EMBEDDED SHORTWAVE ENERGY ALONG WITH SOME INSTABILITY FOR THE AFTERNOON...HAVE KEPT SOME LOW CHANCE POPS OVER THE SOUTHERN COUNTIES. HIGHS FRIDAY GENERALLY IN THE MIDDLE 70S. PRECIPITATION CHANCES INCREASE ACROSS THE CWA OVER THE WEEKEND AGAIN AS A NORTHERN STREAM SHORTWAVE PUSHES ACROSS THE AREA. LIFT FROM THIS FEATURE AND RESIDUAL MOISTURE/INSTABILITY ALONG OLD FRONTAL BOUNDARY ALL CONTRIBUTE TO PRECIPITATION CHANCES IN THE 30 TO 50 PERCENT RANGE WITH THE BETTER CHANCES DURING THE DAY SATURDAY. PRECIPITATION CHANCE LINGER INTO SUNDAY BUT SHOULD BE MAINLY IN THE MORNING. HIGHS OVER THE WEEKEND IN THE MID TO UPPER 70S. THE MEMORIAL DAY INTO WEDNESDAY FORECAST UNFORTUNATELY CONTINUES THE ABOVE PATTERN WITH MODELS HINTING OF SEVERAL SHORTWAVES MOVING ACROSS THE AREA...COMBINED WITH SOMEWHAT MOIST AND UNSTABLE SURFACE CONDITIONS. BETTER CHANCES FOR PRECIP AT THIS TIME APPEAR MONDAY NIGHT INTO TUESDAY NIGHT. HIGHS MONDAY AND TUESDAY IN THE LOWER TO MIDDLE 80S. FLOW TURNS MORE NORTHWESTERLY TUESDAY NIGHT INTO WEDNESDAY WITH SOME THICKNESS COOLING. HAVE HIGHS WEDNESDAY IN THE IN THE UPPER 70S TO LOWER 80S. PF && .AVIATION... CONVECTION ACROSS NE KANSAS THE PRIMARY CHALLENGE FOR 18Z TAFS. SHOWERS AND THUNDERSTORMS EXPECTED ALONG A BOUNDARY STRETCHING NE TO SW JUST TO THE EAST OF MHK. VCTS AT MHK THROUGH THE AFTERNOON...WITH -TSRA BEGINNING EARLY THIS EVENING. SIMILAR AT TOP AND FOE...THOUGH A BIT LATER WITH TIMING AND LESSER COVERAGE. WINDS WILL CONTINUE TO BE GUSTY THROUGH THE AFTERNOON...AND WILL NOT TAPER OFF MUCH BY MORNING AHEAD OF FROPA AROUND 14Z AT MHK AND 15Z AT TOP AND FOE. POSSIBILITY OF LLWS WITH FROPA...BUT LEFT OUT FOR NOW FOR FURTHER ANALYSIS BY LATER SHIFTS. EK && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH EARLY THURSDAY MORNING FOR AREAS GENERALLY WEST OF AN HERINGTON...MANHATTAN TO SENECA LINE. KSZ008>010-020>022-034-035 CORRECTED WATCHES/WARNINGS/ADVISORIES SECTION AND INCLUDED COUNTY ZONE NUMBERS. PF
Hazardous weather outlook, May 23, 10:44 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1044 PM CDT WED MAY 23 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-250345- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1044 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT A FRONTAL BOUNDARY OVER CENTRAL KANSAS WILL GRADUALLY WORK EAST OVERNIGHT AS A COLD FRONT. THE FRONT INTERACTING WITH A VERY MOIST AND UNSTABLE AIR MASS...WILL RESULT IN STRONG TO SEVERE THUNDERSTORMS OVER THE AREA...ALONG WITH AT TIMES...VERY HEAVY RAINFALL. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...BUT AN ISOLATED TORNADO COULD NOT BE RULED OUT. RAINFALL AMOUNTS IN THE 2 TO 4 INCH RANGE ARE POSSIBLE WHERE THE STRONGER STORMS PERSIST OR REGENERATE AND MOVE ACROSS THE SAME AREA. A FLASH FLOOD WATCH IS POSTED FOR AREAS GENERALLY WEST OF A COUNCIL GROVE...MANHATTAN TO SENECA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING WITH SOME STILL HAVING THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. THESE STORMS WILL THEN DIMINISH BY MIDDAY NORTH AND WEST OF THE TURNPIKE. THERE IS A LINGERING THREAT FOR THUNDERSTORMS SOUTHEAST OF THE TURNPIKE THURSDAY AFTERNOON AND OVER THE EXTREME SOUTHEAST PORTIONS OF THE AREA...SOUTHEAST OF INTERSTATE 35 THURSDAY NIGHT. OFF AND ON THUNDERSTORM CHANCES WILL BE FOUND ACROSS MUCH OF THE AREA FRIDAY NIGHT INTO TUESDAY NIGHT. THE BETTER CHANCES FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL BE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, May 23, 10:35 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM FLASH FLOOD 4 E WILSEY 38.64N 96.60W
05/23/2007 MORRIS KS TRAINED SPOTTER
WATER OVER ROAD AT 1400 ROAD AND 56. WATER OVER ROAD AT
VARIOUS SPOTS WEST ON 56 TO 2100 ROAD. ESTIMATED TWO FEET
OF WATER OVER V ROAD NEAR 1500 ROAD.
&&
JLLocal storm report, May 23, 10:56 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1056 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD BELLEVILLE 39.82N 97.63W
05/23/2007 REPUBLIC KS LAW ENFORCEMENT
WATER OVER ALL OF MAIN STREET IN SOUTH BELLEVILLE. EIGHT
TO TEN INCHES DEEP. SOME CARS STALLED IN THE WATER.
SEVERAL OTHER ROADS IN TOWN FLOODED.
&&
JLSpecial weather statement, May 23, 10:58 PM CDT, 2 hours 33 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1058 PM CDT WED MAY 23 2007 KSZ022-036>038-240500- GEARY-MORRIS-RILEY-WABAUNSEE- 1058 PM CDT WED MAY 23 2007 THROUGH MIDNIGHT CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF EXTREME SOUTHEAST RILEY...EASTERN GEARY...WESTERN WABAUNSEE AND NORTHEAST MORRIS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE DWIGHT...ALTA VISTA AND VOLLAND. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 313 AND 327 COULD ALSO BE AFFECTED. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, May 24, 12:55 AM CDT, 36 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1255 AM CDT THU MAY 24 2007 KSZ034-035-240615- DICKINSON-OTTAWA- 1255 AM CDT THU MAY 24 2007 THROUGH 115 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF SOUTHEAST OTTAWA AND NORTHWEST DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS UP TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE NILES...MANCHESTER AND TALMAGE. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, May 24, 1:18 AM CDT, 13 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 118 AM CDT THU MAY 24 2007 KSZ021-022-035-036-240645- CLAY-DICKINSON-GEARY-RILEY- 118 AM CDT THU MAY 24 2007 THROUGH 145 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF NORTHERN CLAY...SOUTHWEST RILEY...NORTHWEST GEARY AND SOUTHERN DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS UP TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE TALMAGE...MANCHESTER...WAKEFIELD...MILFORD LAKE...MILFORD AND RILEY. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, May 24, 1:28 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
128 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM FLASH FLOOD 1 W BENNINGTON 39.03N 97.61W
05/24/2007 OTTAWA KS LAW ENFORCEMENT
SIX TO EIGHT INCHES OF WATER FLOWING OVER 170TH ROAD NEAR
BENNINGTON.
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:02 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 58 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 48 min |
| May 23, 8:29 PM CDT | Flash Flood Warning | TOP | Republic | 4 hr |
| May 23, 9:09 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 51 min |
| May 23, 9:14 PM CDT | Flash Flood Warning | TOP | Morris | 4 hr |
| May 23, 10:27 PM CDT | Flash Flood Warning | TOP | Dickinson, Geary, Morris | 4 hr |
| May 23, 11:27 PM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 24, 12:54 AM CDT | Flash Flood Warning | TOP | Clay | 4 hr |
| May 24, 1:28 AM CDT | Flash Flood Warning | TOP | Marshall, Riley, Washington | 4 hr |
| May 24, 2:20 AM CDT | Flash Flood Warning | TOP | Dickinson, Geary | 4 hr |
| May 24, 3:20 AM CDT | Flash Flood Warning | TOP | Nemaha, Pottawatomie | 4 hr |
| May 24, 4:08 AM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 24, 4:52 AM CDT | Flash Flood Warning | TOP | Clay | 113 min |
| May 24, 5:21 AM CDT | Flash Flood Warning | TOP | Marshall, Riley | 114 min |
| May 24, 6:04 AM CDT | Flash Flood Warning | TOP | Geary, Riley | 56 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.